MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2 - unk.A3 - unk.A4 - unk.A5 - unk.A6 - unk.B3 - unk.D6a - unk.D6b - unk.H6 - work order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that while the surgeon was injecting a 13.2mm vticmo13.2, -17.00/3.0/074 (sphere/cylinder/axis), implantable collamer lens into the patient's eye.The lens pinched between the cartridge and pusher.The back up lens was implanted.This resolved the problem.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Corrected data: b5- the reporter indicated that the surgeon noted a 13.2mm vticmo 13.2 implantable collamer lens of diopter -17.00/3.0/074 (sphere/cylinder/axis) tore while injecting.Reportedly "lens tear today in surgery while injecting it.It got pinched between the cartridge and the green pusher of a lioli injector, lot #fck1703.He injected the backup lens with a lioli injector from the same lot without any issue." the lens was implanted, removed and replaced intraoperatively.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key17216377
Report Number2023826-2023-02433
Device Sequence Number3023140
Product Code QCB
UDI-Device Identifier00841542121248
UDI-Public00841542121248
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberVTICMO13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL# LIOLI-24,LOT# FCK1703.
Patient SexUnknown